A SIMPLE MATHEMATICAL MODEL OF BROOD PRODUCTION IN HONEYBEE COLONIES

publication date: Oct 22, 2012
Send a summary of this page to someone via email.
Journal of Apicultural Research
Vol. 21 (3) pp.157-160
DOI
          ___
Date
September 1982
Article Title
A SIMPLE MATHEMATICAL MODEL OF BROOD PRODUCTION IN HONEYBEE COLONIES
Author(s)
C. M. ROWLAND AND A. R. McLELLAN
Abstract
A simple mathematical model is presented that predicts brood numbers within a honeybee colony throughout the year. Brood numbers are derived from the rate of egg laying by the queen, which is described by two gradients, one modelling the increase, and the other the decrease in rate of laying. This model produces results that compare favourably with observational data, and with those from a previously published, but more complicated, mathematical model.
Keywords

 

Full text
pdf
Free to Subscribers Download button     Buy Now Download Button